MDJunction - People Helping People
 
Ask a Question
05/01/2011 07:09 PM

Levothyroxine side effects - Trembling, etc.

Halley88
Posts: 17
Member

I had a total thyroidectomy in 2002. For the last year and a half, I've been trembling, shaking, not just my hands but my whole body. I also have heart palpitations, and my heart skips a beat at times and flutters, even while I'm trying to sleep. Is this due to levothyroxine?

Ever since my dosage has been increased from 88 mcg. to 100 mcg. to 112 mcg., I've had these symptoms. Also, I have such high anxiety, that I feel like I'm going to go crazy. I've told ENDO this and she says that these symptoms aren't from meds. I don't take any other meds.

She has me alternating the 112 mcg. where I take them twice a week, and take the 100 mcg. and I'm still shaking and have heart palpitations. At times, the symptoms get so bad, I stop taking the meds for two days. I usually feel better after I do this.

I'm seeing ENDO tomorrow. Last month, my TSH was 5.7, which I know isn't good but why do I get these Hyper symptoms when TSH is 5.7?

Can anyone give me suggestions on meds? Don't know whether to change to levoxyl or another brand or to try Armour. I can't take syntroid. Was put on that after thyroidectomy, and was very sick on it. I don't think my ENDO endorses Armour. Also, worrried about how long it'll take to get use to Armour and get TSH regulated.

Would appreciate any help. I'm tired of shaking and having heart palpitations.Cool Smile Kissing

Reply
 

05/02/2011 01:12 PM
niecsey
 
Posts: 284
Member

Hi are you near menopause maybe?

05/02/2011 01:44 PM
Halley88
Posts: 17
Member

No. Menopause doesn't make you shake or give you heart palpitations.

05/02/2011 08:06 PM
Gannon
GannonPosts: 205
Member

Get your T3 checked. You may have too much T3 in your system.

05/11/2011 10:47 AM
BettsOff
 
Posts: 5
New Member

I would definitely get a 2nd opinion from a new endo.

05/28/2011 11:55 AM
Waytoohandsome
Posts: 478
Member

If your endo doesn't recognize those classic symptoms of too much levothyroxine, he doesn't deserve more of your money.

Assuming he ran blood tests to confirm or rule out thyrotoxicosis, what were the numbers? Do you have access to the actual reports? If you post them here we may be able to help ya never know!

Post edited by: Waytoohandsome, at: 05/28/2011 11:56 AM


05/28/2011 05:53 PM
OrchidFlower
OrchidFlower  
Posts: 655
Senior Member

Most common side effects of Levoxyl (levothroxine), from Drugs.com-

Severe allergic reactions (rash; hives; itching; difficulty breathing; flushing; tightness in the chest; swelling of the mouth, face, lips, or tongue; unusual hoarseness); changes in appetite; changes in menstrual periods; chest pain; diarrhea; excessive sweating; fast or irregular heartbeat; fever; heat intolerance; joint pain; leg cramps; mental or mood changes (eg, anxiety, irritability, nervousness); muscle weakness; seizures; severe or persistent headache or fatigue; shortness of breath; stomach cramps; tremors; trouble sleeping; unusual weight gain or weight loss; vomiting; wheezing.

Note-Tremors and irregular heartbeat. If your Endo does not know this I would be looking for a new doctor or at the very least a second opinion. Especially, if after 9 years your thyroid is not more regulated.

Post edited by: OrchidFlower, at: 05/28/2011 05:55 PM

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved